I've had depression in the past, celexa worked great! Its not workn now so I've been taking Effexor for over a month, I'm still severly depressed & now I'm having terrible headaches & insomnia. Has anybody else experienced this & changed meds? If so what did you try?
I take an antidepressant called Pristiq (desvenlafaxine) that is very similar to Effexor (venlafaxine) but the Pristiq has less side effects. I still had mild headache when I first started taking but it stopped after the first couple of weeks. Might ask the doctor about it.
tmv I have not taken effexor, tried celexa but was not able to take it. Laurie always has good advice. I had a hard time finding something that worked for me. I'm scared of meds plus I'm very sensitive to meds. I finally ended up on Lexapro and xanax, I have several problems, but these 2 meds together seem to work. But what I did was just work with my doc and was very honest with him on how I felt on each one. Sometimes he would say I never had anyone feel that way on that med. But that didn't mean it didn't have that effect on me. So I would talk to my doc if I were you and see if he can find something that will work for you. And thanks for friending me.
I had an experience with Effexor, I can't say it was a true allergy I just felt "not like me" it's been a long time ago if I recall the doctor switched me to Lexapro 10mg. If I ever have (and I pray not) problems like that Pristiq being like Effexor without side effects of effexor sounds like it might be worth a try, maybe your doctor might have some samples I know Lexapro is made by forest Pharmaceuticals (at some pharmacies they have cupons where they can reduce the price some if you have little or no Insurance. I send you best wishes that you find a medication that works in a positive way for you. Please take good care, if we can be of further help please don't hesitate to ask
Hello there tmv92a. In a nutshell, it did not work for me. A fellow poster, member on this site shared much the same with me in as much as we refer to it as our "mad med". Exactly that more or less. In my case, I statred or rather began doing some of the silliest things. Most of which I've forgotton. Good thing also I may add. ha! Example, losing time and where I was, how I got there, so on and so forth. Hence needless to say, I stopped it. Theres so much out there, I'd not really wanting to suggest this and or that. Theres a full house of ssri medications, tricylics, benzodiazapines. Wellbutrin, seems to be one that helps many people, well tolerated, few serious side effects. I was on it for some years, and having little impact on me, I dropped it. Cymbalta, also, popular, and helpfull, in regards to fighting depression, along with anxiety. Zoloft and prozac are both effective, especially made to fight depression.
Hope your headaches diminish, and I'd tell my dr. what you're going through. No need to have that going on, along with your depression. Not knowing your dose of effexor, often an increase or a decrease, of a drug, will get rid of some nasty side-effects. best wishes to you, and feel better soon.
I took Effexor before. It was alright but when I had to up the dose I started nite sweats really bad. Had to get off. There is better. Now I am on Lithium and Manerix. Older drugs that have been around for years. Works for me really well. No more depressions for me. Good luck finding the right meds for you. Take care.
Be careful with Effexor. I had mild cycling (manic-depression), but mainly experienced many severe depressions over a long period of time. After exploring many options, my Psychiatrist prescribed Effexor. It took me straight to a manic break, and I'm now Bipolar I (severest of bipolar). So, if you are prone to any hypomanic episodes, be careful to watch for mania. Its not fun because it cannot be reversed. I've witnessed many people with problems taking Effexor, and with titrating off, as well. You must go off it slowly. I'd avoid this drug, if possible. I tried over 12 medicines before I found the right one! Its definitely worth the sustained effort to find the right medication.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Apr 2013 • 4 answers
Posted 21 Apr 2013 • 5 answers
Posted 10 May 2013 • 7 answers
Posted 15 Feb 2014 • 1 answer
Posted 26 Apr 2016 • 1 answer